Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 95, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 1996, 1:37 AM CDT for Ford County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 1:37 AM CDT (06:37 UTC)
- Expired
- May 26, 1996, 2:25 AM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260636 SVRDDC KSC057-260725- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 137 AM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 225 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...FORD COUNTY AT 135 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY DODGE CITY DOPPLER RADAR 7 MILES SOUTH SOUTHWEST OF DODGE CITY MOVING NORTH NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL BE NEAR... DODGE CITY BY 145 AM CDT FORT DODGE BY 150 AM CDT WRIGHT BY 155 AM CDT SPEARVILLE BY 210 AM CDT BELLEFONT BY 215 AM CDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. JOHNSON/BURKE/STEINMETZ/LEE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:31 PM CDT, 10 hours 6 minutes earlier.
Area forecast discussion, May 25, 3:31 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT SAT MAY 25 1996 THE MAIN FORECAST PROBLEM IS WHERE THE TSTMS WILL OCCUR TONIGHT. DYNAMICS APPEAR TO BE SETTING UP FARTHER TO THE SOUTH AND WEST ALREADY THIS AFTN. PREFER THE NGM/AVN SOLUTION OF MOVING THE LOW MORE EAST NORTHEASTWARD TONIGHT AND SUNDAY. AT 19Z...THE FRONT APPEARD TO BE STRETCHING FROM NORTHERN NEW MEXICO THROUGH THE TEXAS PANHANDLE AND NORTHWARD THROUGH CENTRAL KANSAS...WITH THE DRYLINE SITUATED OVER EXTREME EASTERN NEW MEXICO. CONVECTION ALREADY DEVELOPING OVER CENTRAL AND SOUTHERN NEW MEXICO ...WHICH IS SIGNIFICANTLY FARTHER SOUTH THAN LAST NIGHT. AGREE WITH THE SWODY1 DISCUSSION THAT THE BEST DYNAMICS TO REMAIN FARTHER SOUTH...SO VERY SOUTHERN TIER OR TWO OF COUNTIES SHOULD BE THE ONES TO GET ANY SIGNIFICANT CONVECTION TONIGHT...WITH THE REST OF THE CWA LIKELY TO SEE OVERRUNNING PRECIP WITH A FEW EMBEDDED TSTMS. ON SUNDAY...AS THE LOW MOVES BACK UP INTO NEBRASKA...THE FRONT DRGAS NORTHWARD ALSO. ALL THE MODELS SHOW A FAIRLY STRONG SHORTWAVE MOVING INTO THE WESTERN PART OF THE STATE BY SUNDAY EVENING...WITH THIS COMBINATION OF FACTORS BRINGING THE CHANCE OF SEVERE WEATHER BACK TO MUCH OF THE CWA. HAVE RECOMMENDED INCREASING POPS ON SUNDAY OVER THE ENTIRE CWA. GENERALLY FOLLOWED A BLEND OF GUIDANCE FOR ALL TEMPS. DDC 061/074 054/074 053 663 GCK 060/073 053/075 052 563 EHA 058/074 052/076 052 663 LBL 060/076 054/076 0532 663 HYS 060/070 052/073 050 563 P28 066/078 056/077 055 663 PARKIN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:36 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 49 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | DDC | Kearny, Scott | 34 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 17 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 51 min |
| May 25, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 35 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 33 min |
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 49 min |
| May 25, 11:07 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 33 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 29 min |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 34 min |
| May 26, 2:29 AM CDT | Flash Flood Warning | DDC | Pawnee | 3 hr |
| May 26, 2:38 AM CDT | Flash Flood Warning | DDC | Edwards | 3 hr |
| May 26, 2:53 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 32 min |
| May 26, 2:59 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 36 min |
| May 26, 3:10 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 35 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 41 min |
| May 26, 3:20 PM CDT | Tornado Warning | DDC | Stevens | 45 min |
| May 26, 3:27 PM CDT | Tornado Warning | DDC | Seward | 48 min |
| May 26, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 31 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 48 min |
| May 26, 4:12 PM CDT | Tornado Warning | DDC | Haskell, Seward | 48 min |
| May 26, 4:14 PM CDT | Tornado Warning | DDC | Seward, Stevens | 51 min |
| May 26, 4:27 PM CDT | Tornado Warning | DDC | Gray, Haskell | 48 min |
| May 26, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 54 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 49 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| May 26, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 50 min |
| May 26, 5:22 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 33 min |
| May 26, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 44 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 48 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 49 min |
| May 26, 6:20 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Edwards, Kiowa | 45 min |
| May 26, 6:20 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 45 min |
| May 26, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.